Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 183, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 17, 2007, 11:42 PM CDT for Borden County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2007, 11:42 PM CDT (04:42 UTC)
- Expired
- Aug 18, 2007, 5:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Borden County, TX
The radar
The Lubbock radar (KLBB), 107 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 180445 FFWMAF TXC033-181045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1142 PM CDT FRI AUG 17 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... BORDEN COUNTY IN WEST TEXAS... * UNTIL 545 AM CDT SATURDAY * AT 1140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED HEAVY RAIN MOVING UP THROUGH SOUTHERN BORDEN COUNTY. THIS RAIN WILL CONTINUE TO MOVE ACROSS BORDEN COUNTY THROUGH THE MORNING AND MAY PRODUCE FLASH FLOODING. THESE STORMS WERE MOVING NORTHWEST AT 10 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS... GAIL... MESQUITE... ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3293 10164 3292 10123 3253 10123 3254 10165 TIME...MOT...LOC 0442Z 148DEG 10KT 3265 10149 $$
1 follow-up statement
000 WGUS74 KMAF 180639 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 137 AM CDT SAT AUG 18 2007 TXC033-181045- BORDEN- 137 AM CDT SAT AUG 18 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR BORDEN COUNTY... AT 130 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT HEAVY RAIN FALLING ACROSS MOST OF BORDEN COUNTY. RADAR ESTIMATES THAT TWO INCHES OR MORE OF RAIN HAS FALLEN SOUTH OF GAIL WITH MORE EXPECTED. FLASH FLOODING CAN BE EXPECTED OVERNIGHT ON MOST COUNTY ROADS IN BORDEN COUNTY. THE HEAVIEST RAIN WAS LOCATED 10 MILES SOUTH OF GAIL ...MOVING NORTHWEST AT 8 MPH. THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS...GAIL AND MESQUITE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3293 10164 3292 10123 3253 10123 3254 10165 TIME...MOT...LOC 0637Z 151DEG 10KT 3265 10150 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 2:58 PM CDT, 8 hours 44 minutes earlier.
Area forecast discussion, Aug 17, 2:58 PM CDT, 8 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
258 PM CDT FRI AUG 17 2007
.SHORT TERM...
THE SURFACE LOW FORMERLY KNOWN AS ERIN WAS WEAKENING OVER THE LOWER
TRANS PECOS THIS AFTERNOON...WHILE THE MID LEVEL CIRCULATION WAS
READILY NOTICEABLE IN SATELLITE IMAGERY HEADING SLOWLY NORTH/
NORTHWESTWARD. BANDS OF SHOWERS...WITH MORE THUNDERSTORMS THAN
EARLIER...CONTINUED TO DEVELOP AND CIRCULATE COUNTERCLOCKWISE AROUND
THE MID LEVEL LOW. THE HEAVIER RAINFALL WAS OCCURRING OVER THE
CONCHO VALLEY...WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN
AS OF 17/19Z.
EXPECT A CONTINUATION OF THE ABOVE THROUGH THE AFTERNOON AND
OVERNIGHT. TIME WILL TELL WHETHER THE MORE ENHANCED BANDS OF
SHOWERS AND STORMS EITHER MIGRATE TO THE TRANS PECOS...DEVELOP THERE
OR CONTINUE AS MAINLY SCATTERED SHOWERS. WILL KEEP THE HIGHER
POPS...AND THE FLASH FLOOD WATCH AS IS...FROM THE EARLIER UPDATE
THOUGH AS AM NOT CERTAIN OF THE WESTERN EXTENT THE BETTER BANDS OF
RAINFALL WILL MAKE IT. THIS AS PWATS WILL STILL BE 1.5 TO 2 INCHES
OVER THE WESTERN PORTIONS OF THE WATCH AREA. RAINFALL AMOUNTS OF 1
TO 2 INCHES AND ISOLATED AMOUNTS NEAR 3 INCHES STILL LOOK POSSIBLE.
FARTHER EAST...IT APPEARS IT WILL BE A MATTER OF TIME BEFORE
CONVECTION...OR TRAINING OF CONVECTION...WILL RESULT IN HEAVIER
RAINFALL AMOUNTS OVER THE PERMIAN BASIN AND WESTERN LOW ROLLING
PLAINS IN PARTICULAR. 1 TO 3 INCH RAINFALL TOTALS...AND OVER 4
INCHES...WILL BE POSSIBLE IN THESE AREAS. OVERNIGHT LOWS WILL BE
AT OR SLIGHTLY ABOVE NORMALS DUE TO THE UNUSUALLY HIGH DEWPOINTS.
.LONG TERM...
THE SHORT RANGE MODELS CONTINUE TO STRUGGLE WITH LOW AND MID-LEVEL
CIRCULATIONS ASSOCIATED WITH ERIN. THE CONSENSUS IS NOW LEANING
TOWARDS BRINGING THE SYSTEM INTO THE CENTRAL PERMIAN BASIN BY
TOMORROW MORNING. WE EXPECT CONVECTION TO BE INITIALLY CENTERED
AROUND THE SURFACE LOW IN THE MORNING...THEN GRADUALLY EXPAND AS
THE DAY PROGRESSES. WITH THIS IN MIND...WE HAVE OPTED TO INCREASE
RAIN CHANCES TOMORROW FOR AREAS GENERALLY EAST OF A SEMINOLE TO
FORT STOCKTON LINE...WITH THE BEST CHANCE OF RAIN ACROSS THE
WESTERN LOW ROLLING PLAINS AND FAR EASTERN PERMIAN BASIN. ALTHOUGH
THE SURFACE LOW IS EXPECTED TO WEAKEN FURTHER TOMORROW...THE MID-
LEVEL CIRCULATION SHOULD REMAIN INTACT THROUGH TOMORROW NIGHT. THE
NAM/WRF IS QUICKEST TO WEAKEN THE MID-LEVELS...BUT THE CONSENSUS
FROM THE GFS...ECMWF AND UMKET IS TO MAINTAIN A WEAK MID-LEVEL
CIRCULATION. WITH THIS IN MIND...RAIN CHANCES HAVE ALSO BEEN
INCREASED FOR SATURDAY NIGHT...WITH THE WESTERN LOW ROLLING PLAINS
FAVORED. THE MID-LEVEL REMNANTS OF ERIN WILL CONTINUE TO WEAKEN
SUNDAY AND WITH MOISTURE LEVELS WELL ABOVE NORMAL...AN INCREASE IN
RAIN CHANCES IS APPROPRIATE. BY MONDAY...THE FOCUS WILL THEN TURN
TO A MID AND UPPER LEVEL LOW EXPECTED TO MOVE INTO THE FAR WESTERN
GULF OF MEXICO BY MONDAY AFTERNOON. THERE IS ENOUGH DISAGREEMENT
AMONG THE MEDIUM RANGE GUIDANCE AT THIS TIME WITH REGARDS TO THE
LOW TO HOLD OFF ON A SIGNIFICANT INCREASE IN RAIN CHANCES ACROSS
THE PLAINS OF WEST TEXAS. WE WILL HOWEVER KEEP A MENTION OF
ISOLATED STORMS GIVEN PLENTIFUL MOISTURE. IN ADDITION...WOULD NOT
BE SURPRISED TO SEE SOME ISOLATED THUNDERSTORMS ACROSS THE HIGHER
TERRAIN OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO EARLY NEXT WEEK
GIVEN THE AVAILABLE MOISTURE. OF COURSE...WE WILL NEED TO ALSO
MONITOR THE TRACK OF HRCN DEAN DURING THE MIDDLE OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 70 80 71 88 / 100 70 50 40
CARLSBAD NM 68 89 69 89 / 40 30 20 20
DRYDEN TX 72 83 72 88 / 70 70 30 20
FORT STOCKTON TX 70 83 70 89 / 60 60 30 20
GUADALUPE PASS TX 64 84 67 86 / 40 20 20 20
HOBBS NM 67 87 68 89 / 50 40 30 30
MARFA TX 62 82 63 83 / 50 50 20 20
MIDLAND INTL AIRPORT TX 69 82 73 87 / 80 60 40 30
ODESSA TX 70 82 72 89 / 80 60 40 30
WINK TX 70 89 71 92 / 60 50 30 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH FROM 1 PM THIS AFTERNOON TO 7 AM CDT SATURDAY
FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...
BORDEN...CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...
HOWARD...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
SCURRY...TERRELL...UPTON...WARD...WINKLER.
&&
67/06Hazardous weather outlook, Aug 17, 12:06 PM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1206 PM CDT FRI AUG 17 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181715- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1206 PM CDT FRI AUG 17 2007 /1106 AM MDT FRI AUG 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THROUGH THE OVERNIGHT PERIOD...THE REMNANTS OF TROPICAL STORM ERIN WILL CONTINUE TO MOVE SLOWLY ACROSS PORTIONS OF THE TEXAS PERMIAN BASIN...TRANS PECOS...THE WESTERN LOW ROLLING PLAINS...AND THE BIG BEND REGION...PRODUCING MODERATE TO HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. THIS FLOOD POTENTIAL WILL BE GREATEST ALONG AND EAST OF A BIG BEND TO KERMIT TO SEMINOLE LINE. AT TIMES...INTENSE RAIN WILL LOWER VISIBILITIES TO ONE QUARTER MILE OR LESS...MAKING TRAVEL AND THE ABILITY TO NOTICE FLOOD WATERS MORE DIFFICULT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONTINUED RAINFALL THROUGHOUT MOST OF SATURDAY AND POTENTIALLY AGAIN ON SUNDAY WILL RESULT IN A CONTINUED THREAT FOR FLASH FLOODING THIS WEEKEND ACROSS MOST OF THE AREA EAST OF THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WHILE SPOTTER ACTIVATION IS NOT ANTICIPATED...TROPICAL RAINS ARE KNOWN TO BE QUITE INTENSE. IT IS RECOMMENDED THAT THOSE LOCATED IN THE AFFECTED AREA MONITOR FOR RAPIDLY CHANGING WEATHER CONDITIONS. BE PREPARED FOR POTENTIAL FLASH FLOODING IN YOUR AREA AS THE RAINS CONTINUE TODAY AND INTO THE WEEKEND. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:40 PM CDT | Flash Flood Warning | MAF | Glasscock, Howard | 4 hr |
| Aug 17, 7:56 PM CDT | Flash Flood Warning | MAF | Mitchell, Scurry | 3 hr |
| Aug 17, 10:51 PM CDT | Flash Flood Warning | MAF | Mitchell, Scurry | 6 hr |
| Aug 17, 11:52 PM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.